How can i rule out Dialostic heart failure i have some symptoms slight enlargement on part of the wall of my LV. My ejection fraction was high 86% also so don't know if this is a good thing or not ? Really anxious can anyone please help
Since your ejection fraction is good and if you have symptoms of heart failure, then probably it’s diastolic heart failure. It is characterized by a stiff left ventricle(pumping chamber of the heart) with decreased compliance and impaired relaxation, which leads to increased pressure inside the ventricle (heart chamber) at the end of relaxation. The diagnosis of diastolic heart failure is best made with Doppler echocardiography. You need to ensure that you have normal blood pressure, the thickening of the left ventricle (pumping chamber of the heart) is less or doesn’t increase much over time, avoiding tachycardia (rapid heart rate) and treating symptoms of congestion, in case they develop.
I will suggest the use beta blockers like atenolol/metoprolol which tend to slow the heart rate and thus improve the filling of the heart during the relaxation phase of the heart. I don’t think you need diuretics (drugs which increase the urine formation) as you don’t seem to have the symptoms of CHF presently.
I sincerely hope that helps. Please do keep me posted. Kind regards.
The symptoms i had started to devolop just over 2 years ago after i had some sort of cardiac event after recreational cocaine use (which i have now ceased to use) . I was never diagnosed as having a mi but they did say my corany arteries where in spasm on my left ventricle. Since that event i begun to have tachycardia symptoms frequently along with bradycardia symptoms, drs put this down to anxiety and put me on 80 mg of propanoyl. I found it very very hard to accept this diagnosis a the bouts of tachcardia where unpredictable and unprovoked, i begun to wake up ion the evening experincing breathlessness and disorieantation in addition to this i have frequent bouts of dyspnea not rapid breathing but a feeling that i am not getting enough oxygen very unpleasant . I am very fit and use weights and managed 20 mis stress test easily but felt symptomatic later on. Dr's say the thickening on my wall of left ventricle is down to my training, Anxiety ? Over training ? i find this very hard to believe with the symptoms i have along with the thickened heart and ejection fraction pf 86% is it just me or should i be worried can you advise next step as i am very very anxious !
If you can run on treadmill for 20 min, then I don’t think there’s much to worry. The symptoms you are having actually match the symptoms of anxiety and it’s common to have anxiety especially after one gives up drugs like cocaine. I don’t think you need to worry much about your heart. I will suggest using atenolol/propanolol for you and I am pretty sure you’ll feel much better after using either of the drugs.
I’ll suggest you to consult a physician and suggest using one of the above mentioned drugs which I am sure will help you.
Importantly you don’t have any serious disease to worry about.
I hope that helps. Please do keep me posted. Kind Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.